Alert archive / New York / River Flood Warnings in 2016
River Flood Warning 12, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 25, 2016, 1:52 PM EST for Dutchess County, New York. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 1:52 PM EST (18:52 UTC)
- Expired
- Feb 26, 2016, 8:30 AM EST
- In force
- 19 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dutchess County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wappingers Creek at Wappinger Falls (WAPN6). The gauge peaked at 8.75 ft at Feb 25, 2016, 6:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01372500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
077
WGUS41 KALY 251852
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EST THU FEB 25 2016
NYC027-260652-
/O.NEW.KALY.FL.W.0012.160225T1852Z-160226T1330Z/
/WAPN6.1.ER.160225T1822Z.160226T0000Z.160226T0730Z.NO/
152 PM EST THU FEB 25 2016
The National Weather Service in Albany has issued a
* Flood Warning for
The Wappingers Creek At Wappingers Falls.
* From this afternoon until Friday morning.
* At 1 PM Thursday the stage was...8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to continue rising to near 8.5
feet by 7 PM Thursday. The river is forecast to fall below flood
stage after 2 AM Friday.
* Impact...At 8.0 feet...Minor flooding and water begins to flood
nearby homes.
&&
Fld Observed Forecast
7 pm 1 am 7 am 1 pm 7 pm
Location Stg Stg Day Time Thu Fri Fri Fri Fri
Mid Hudson Tributaries
Wappingers F 8.0 8.2 Thu 01 PM 8.5 8.1 7.7 7.4 6.1
&&
LAT...LON 4164 7394 4156 7395 4160 7382 4169 7383
4170 7388
$$1 follow-up statement
214
WGUS81 KALY 260638
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
138 AM EST FRI FEB 26 2016
NYC027-260708-
/O.CAN.KALY.FL.W.0012.000000T0000Z-160226T1330Z/
/WAPN6.1.ER.160225T1822Z.160225T2300Z.160226T0425Z.NO/
138 AM EST FRI FEB 26 2016
The Flood Warning is cancelled for
The Wappingers Creek At Wappingers Falls.
* At 1 AM Friday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Impact...At 8.0 feet...Minor flooding and water begins to flood
nearby homes.
&&
Fld Observed Forecast
7 am 1 pm 7 pm 1 am 7 am
Location Stg Stg Day Time Fri Fri Fri Sat Sat
Mid Hudson Tributaries
Wappingers F 8.0 7.7 Fri 01 AM 7.3 6.7 6.2 5.7 5.2
&&
LAT...LON 4164 7394 4156 7395 4160 7382 4169 7383
4170 7388
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 12:59 PM EST, 53 minutes earlier.
Area forecast discussion, Feb 25, 12:59 PM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EST THU FEB 25 2016 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO ALLOW FOR SHOWERS OVER THE REGION THIS AFTERNOON. WITH COOLER TEMPERATURES MOVING IN...THE RAIN SHOWERS MAY CHANGE TO SNOW SHOWERS OVER THE HIGHER ELEVATIONS...BEFORE PRECIPITATION TAPERS OFF FOR TONIGHT. MUCH COLDER TEMPERATURES WILL RETURN FOR TOMORROW INTO SATURDAY...ALONG WITH MAINLY DRY CONDITIONS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1259 PM EST...STEADY RAINFALL HAS RETURNED TO THE REGION...ESP FOR THE HUDSON VALLEY AND TACONICS INTO WESTERN NEW ENGLAND...AS THE LARGE UPPER LEVEL TROUGH MOVES OVER THE REGION. THERE ARE EVEN SOME BURSTS OF MODERATE RAINFALL AT TIMES...AND A URBAN/SMALL STREAM FLOOD WARNINGS AND ADVISORIES HAVE BEEN REISSUED FOR PARTS OF THE AREA SEEING THE HEAVIEST RAINFALL. 3KM HRRR AND NAM12 GUIDANCE SUGGESTS THE STEADIEST/HEAVIEST RAINFALL WILL OCCUR OVER THE NEXT FEW HOURS...AND THERE SHOULD START TO BE A DRYING TREND TOWARDS THIS EVENING. IN ADDITION...WITH COLDER AIR WORKING INTO THE REGION...BOTH AT THE SFC AND ALOFT...THE PRECIP WILL START TO CHANGE TO SNOW SHOWERS FOR THE HIGHER ELEVATION...BUT ANY ACCUMULATION THROUGH THIS EVENING WILL BE JUST A COATING...AND LIMITED TO THE HIGHEST TERRAIN. WITH COLD AIR ADVECTION OCCURRING... TEMPS WILL BE EITHER STEADY OR SLOWLY FALLING THROUGH THE 40S /30S FOR THE HIGH TERRAIN/ THROUGH THE AFTN HOURS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... EVEN THOUGH THE MID LEVEL TROUGH WILL HAVE MOVED THROUGH...IT LOOKS AS IF THERE WILL ENOUGH LAKE ENHANCED MOISTURE TO PRODUCE UPSLOPE SNOW SHOWERS ACROSS MUCH OF THE ELEVATED TERRAIN THROUGH AT LEAST THE EVENING HOURS. THERE IS THE POTENTIAL FOR MINOR SNOW ACCUMULATIONS (MAINLY ACROSS ELEVATIONS OVER 2500 FEET). SOME VALLEY LOCATIONS MIGHT EVEN RECEIVE A DUSTING OF SNOW...BUT THAT WOULD BE THE EXCEPTION NOT THE NORM. IT TURNS QUITE A BIT COLDER VIA A BRISK NORTHWEST WIND 10-20 MPH WITH SOME HIGHER GUSTS IN THE USUAL WIND PRONE AREAS. OTHERWISE IT WILL BE VARIABLY CLOUDY WITH LOWS IN THE 20S MOST AREAS...TEENS ADIRONDACKS. WIND CHILLS WILL BE ABOUT 10 TO 15 DEGREES COLDER. FRIDAY WILL GENERALLY BE A PARTLY TO MOSTLY SUNNY DAY. MORE DRYING ALOFT AND THE FLOW BECOMING MORE ANTICYLONIC SHOULD LIMIT ANY ADDITIONAL SNOW SHOWERS TO THE ADIRONDACKS. IT WILL BE RATHER WINDY AND COLD WITH HIGHS ONLY IN THE 20S ACROSS THE HIGHER TERRAIN... 30-35 IN THE VALLEYS. FRIDAY NIGHT...WILL BE MOSTLY CLEAR WITH A GRADUAL REDUCING IN THE BREEZE. LOWS DOWN TO THE SINGLE NUMBERS NORTH AND WEST OF ALBANY...TEENS ALBANY SOUTHWARD. SATURDAY...AS HIGH PRESSURE CRESTS WELL TO OUR SOUTH...THE FLOW WILL TURN FROM NW TO SW. IT REMAINS DRY WITH MORE SUNSHINE THAN CLOUDS AND MODERATING TEMPERATURES...BACK TO NEAR SEASONABLE LEVELS. THAT WILL TRANSLATED TO 35-40 IN THE VALLEYS...MID 20S TO LOWER 30S HIGHER TERRAIN. SATURDAY NIGHT A WEAK COLD FRONT SLIPS SOUTH INTO OUR NORTHERN AREAS WITH ONLY A LITTLE SNOW SHOWER ACTIVITY EXPECTED. THE FRONT LOOKS TO BE DRIVEN BACK NORTH ON SUNDAY AS A STRONG CLIPPER SYSTEM WORKS ACROSS THE NORTHERN GREAT LAKES. SUNDAY LOOKS TO BE RATHER MILD OVER MOST OF OUR AREAS...50-55 ALBANY SOUTHWARD...40S NORTH. IT WILL DRAG ANOTHER COLD FRONT THROUGH SUNDAY NIGHT WHICH WILL BRING A FEW MORE SHOWERS OF RAIN OR SNOW AGAIN MAINLY TO NORTHERN AREAS. BY MONDAY...THIS FRONT WILL PUSH SOUTH OF OUR REGION MONDAY WITH UPSLOPE SHOWERS OF RAIN OR SNOW CONTINUED IN MAINLY NORTHERN AREAS. IT TURNS A LITTLE COOLER BUT STILL ABOVE NORMAL WITH HIGHS IN THE 40S SOUTH...30S NORTH. THE SOUTHWEST FLOW INCREASE SUNDAY AHEAD OF A NEW COLD FRONT THAT WILL SLIP FROM NORTHWEST TO SOUTHEAST DURING THE DAY. AHEAD OF THIS FRONT WILL TURN RATHER MILD...50-55 ALBANY SOUTHWARD...40S NORTHWARD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE AFOREMENTIONED COLD FRONT WILL DRAG ANOTHER COLD FRONT THROUGH SUNDAY NIGHT WHICH WILL BRING A FEW MORE SHOWERS OF RAIN OR SNOW AGAIN MAINLY TO NORTHERN AREAS. BY MONDAY...THIS FRONT WILL PUSH SOUTH OF OUR REGION WITH SOME UPSLOPE SHOWERS OF RAIN OR SNOW CONTINUED IN MAINLY NORTHERN AREAS. IT TURNS A LITTLE COOLER BUT STILL ABOVE NORMAL WITH HIGHS IN THE 40S SOUTH...30S NORTH. HIGH PRESSURE BUILDS TO OUR NORTH...BRINGING A NORTHEASTERLY FLOW OF MOIST AIR AND INCREASING THE THREAT OF LIGHT SHOWERS. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. WE WILL HAVE TO KEEP AN EYE ON ANOTHER POSSIBLE STORM LATE WEDNESDAY INTO THURSDAY THAT MIGHT BRING ANOTHER SIGNIFICANT ROUND OF RAIN OR A WINTRY MIX. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THERE ARE STILL AREAS OF RAIN IN THE REGION AS A COLD FRONT EXITS THE REGION. THE WIND HAS SHIFTED TO WEST TO NORTHWEST BUT UPPER ENERGY IS SUPPORTING THE AREAS OF RAIN BEHIND THE FRONT. MVFR TO BORDERLINE IFR CONDITIONS OCCUR IN AND NEAR THE AREAS OF RAIN...WHILE OUTSIDE OF THE STEADIER RAIN...JUST INTO THE VFR CONDITIONS WITH CEILINGS JUST ABOVE 3000 FEET. SO...INDICATING INTERVALS OF VFR AND MVFR CONDITIONS THROUGH 22Z WHEN THE STEADIER RAIN SHOULD EXIT EAST OF THE REGION. THERE COULD STILL BE SOME SCATTERED SHOWERS WITH BRIEF PERIODS OF MVFR CONDITIONS IN THE AREA BETWEEN 22Z-02Z...WITH SOME SNOW POSSIBLY MIXING IN AS COLDER AIR SPREADS INTO THE REGION. BEYOND 02Z-05Z...CONDITIONS SLOWLY IMPROVE AND VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES THROUGH THE REST OF THE NIGHT AND TOMORROW MORNING. WEST TO NORTHWEST WIND WILL BE STEADY AROUND 10 KT...BUT SOME GUSTS AROUND 20 KT THROUGH TONIGHT AND THROUGH TOMORROW MORNING. OUTLOOK...FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: LOW OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. MONDAY: LOW OPERATIONAL IMPACT. BREEZY SLIGHT CHANCE OF SHRA. MONDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX. TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. && .HYDROLOGY... WITH AN UPPER LEVEL TROUGH MOVING THROUGH...SOME ADDITIONAL RAINFALL WILL CONTINUE TO OCCUR THIS AFTN...ESP FOR THE HUDSON VALLEY ON EASTWARD INTO WESTERN NEW ENGLAND. ADDITIONAL BASIN AMOUNTS OF ONE TO THREE TENTHS OF AN INCH ARE LIKELY IN THESE AREAS...ALTHOUGH A FEW POINT LOCATIONS MAY LOCALLY SEE HIGHER AMOUNTS. MOST RIVERS/STREAMS ARE CRESTING OR WILL BE CRESTING THIS EVENING...ALTHOUGH TODAY/S RAINFALL AND SOME ADDITIONAL RUNOFF WILL ALLOW FOR JUST A SLOW RECEDING OF WATER LEVELS INTO THIS EVENING. A FEW RIVER POINTS CONTINUE TO BE AT/NEAR FLOOD STAGE...ESP OVER WESTERN NEW ENGLAND...AND SEE OUR RIVER FLOOD STATEMENTS FOR DETAILS ON THESE. WITH MAINLY DRIER WEATHER RETURNING TONIGHT...THESE RIVER POINTS SHOULD BE BELOW FLOOD STAGE BY LATE TONIGHT OR EARLY FRIDAY MORNING. DRY AND COLDER WEATHER FOR FRIDAY INTO THE WEEKEND WILL ALLOW RIVERS/STREAMS TO CONTINUE TO SLOWLY RECEDE EVEN FURTHER. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS NEAR TERM...FRUGIS SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...NAS HYDROLOGY...FRUGIS
Hazardous weather outlook, Feb 25, 5:13 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 513 AM EST THU FEB 25 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-261200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 513 AM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING OR WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE. HWJIV
In the hours before
Local storm report, Feb 25, 12:31 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1231 PM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG MEADOWVALE 42.70N 73.18W
02/25/2016 BERKSHIRE MA FIRE DEPT/RESCUE
FENCE BLOWN THROUGH SECOND FLOOR HOUSE WINDOW.
1229 AM TSTM WND DMG BLACKINTON 42.70N 73.17W
02/25/2016 BERKSHIRE MA FIRE DEPT/RESCUE
TREES DOWN ON HOUSE ON GALVIN ROAD.
1230 AM TSTM WND DMG BLACKINTON 42.70N 73.17W
02/25/2016 BERKSHIRE MA FIRE DEPT/RESCUE
HOUSE DAMAGED AND TREE BRANCH DEBRIS ALONG
MASSACHUSETTS AVE.
&&
EVENT NUMBER ALY1601289
EVENT NUMBER ALY1601290
EVENT NUMBER ALY1601291
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:11 PM EST | Special Weather Statement | ALY | Dutchess | 49 min |
| Feb 24, 8:55 PM EST | Special Weather Statement | ALY | Dutchess | 50 min |
| Feb 24, 9:10 PM EST | Special Weather Statement | ALY | Columbia | 50 min |
| Feb 24, 9:13 PM EST | Special Weather Statement | ALY | Fulton, Montgomery, Schenectady, Schoharie | 47 min |
| Feb 24, 9:42 PM EST | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 6 hr |
| Feb 24, 9:43 PM EST | Special Weather Statement | ALY | Columbia, Greene, Ulster | 47 min |
| Feb 24, 9:57 PM EST | Areal Flood Advisory | ALY | Albany, Greene, Schenectady, Schoharie, Ulster | 6 hr |
| Feb 24, 10:07 PM EST | Areal Flood Advisory | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more | 6 hr |
| Feb 24, 10:28 PM EST | Special Weather Statement | ALY | Albany, Columbia, Rensselaer, Saratoga, Schenectady, Warren and 1 more | 47 min |
| Feb 24, 10:58 PM EST | Areal Flood Warning | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 6 hr |
| Feb 24, 11:05 PM EST | Special Weather Statement | ALY | Ulster | 25 min |
| Feb 24, 11:14 PM EST | High Wind Warning | ALY | Columbia, Rensselaer, Washington | 5 hr |
| Feb 24, 11:22 PM EST | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 38 min |
| Feb 24, 11:24 PM EST | River Flood Warning | ALY | Ulster | 14 hr |
| Feb 24, 11:56 PM EST | River Flood Warning | ALY | Montgomery | 14 hr |
| Feb 24, 11:57 PM EST | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Rensselaer | 63 min |
| Feb 25, 2:22 AM EST | River Flood Warning | ALY | Ulster | 13 hr |
| Feb 25, 2:25 AM EST | Special Weather Statement | ALY | Oneida | 65 min |
| Feb 25, 2:33 AM EST | River Flood Warning | ALY | Greene, Schoharie | 9 hr |
| Feb 25, 2:44 AM EST | Special Weather Statement | ALY | Hamilton, Herkimer | 61 min |
| Feb 25, 3:24 AM EST | Special Weather Statement | ALY | Fulton, Hamilton, Herkimer, Montgomery | 66 min |
| Feb 25, 4:11 AM EST | Special Weather Statement | ALY | Warren | 49 min |
| Feb 25, 4:48 AM EST | River Flood Warning | ALY | Washington | 25 hr |
| Feb 25, 12:13 PM EST | Areal Flood Warning | ALY | Albany, Saratoga, Schenectady | 3 hr |
| Feb 25, 12:22 PM EST | Areal Flood Advisory | ALY | Columbia, Rensselaer | 3 hr |
| Feb 25, 5:47 PM EST | Areal Flood Advisory | ALY | Herkimer | 12 hr |
| Feb 25, 6:01 PM EST | Areal Flood Advisory | ALY | Herkimer | 12 hr |
Nearby
River Flood Warnings in New York, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.